MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN TRUSEAL ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Lot Number 0022723190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Thrombosis (2100); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 06/13/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a pericardial effusion occurred.A watchman access system (was) single curve and 24mm watchman laa closure device & delivery system (wds) were selected for use during a left atrial appendage (laa) closure procedure.After the transseptal puncture was performed with a non-bsc system, a 0.8cm pericardial effusion was noticed.The pericardial effusion was stable allowing the case to continue.The 24mm closure device was successfully implanted with one partial recapture.Patients blood pressure continued to decrease for which a pericardiocentesis was performed to remove 800 cc of fluid from the pericardium.At this time, the effusion was no longer visible on echocardiogram, but patients blood pressure remained low.Protamine was administered and the drain was left in place.A clot was then seen forming in the pericardial space and on the right atrial lead.The effusion restarted growing and pressure continued to drop periodically.Patient was transported to surgery for a sternotomy and a perforation was found to the right atrial appendage.Pericardial effusion was resolved with a suture and patients pressure stabilized.No further complications were reported.Physician believed the effusion was caused by the transseptal sheath getting caught on the ra lead.The patient is stable and has been discharged.

Brand Name
WATCHMAN TRUSEAL ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8760053
Report Number2134265-2019-07532
Device Sequence Number16564105
Product Code DQY
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2021
Device Lot Number0022723190
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2019
Initial Report FDA Received Date07/03/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;